H-Index
17
Scimago Lab
powered by Scopus
eISSN: 1941-5923
call: +1.631.629.4328
Mon-Fri 10 am - 2 pm EST

Logo

Medical Science Monitor Basic Research
MSMbanner

Annals
ISI-Home

Get your full text copy in PDF

Formation of rheumatoid pulmonary nodules during the leflunomide treatment

Štefan Alušík, Jan Fanta, Václav Eis, Václav Mandys, Jan Pavlíček

CaseRepClinPractRev 2006; 7:139-142

ID: 452142


Background: Rheumatoid nodules develop mostly subcutaneously, they are less common in other organs.
Recent studies have described formation of rheumatoid nodules or growth acceleration of existing nodules in relation to the treatment. The development or growth acceleration of rheumatoid nodules is known to be related to the treatment with methotrexate, etanercept, infliximab and leflunomide.
Case Report: A 59-year-old female patient was treated 9 years for seropositive rheumatoid arthritis. She
took hydroxychloroquine, sulfasalazine, methotrexate and etanercept successively. Until then, the patient had suffered no rheumatoid nodules (not even subcutaneous). Isolated rheumatoid nodules were formed in her lungs when treated with leflunomide. The patient has been monitored after discontinuation of leflunomide treatment for the period of 20 months and only a mild progression of her lung disease has occurred.
Conclusions: Isolated rheumatoid nodules were formed in the lungs of our patient during leflunomide
treatment. In addition to methotrexate, etanercept and infliximab, leflunomide can probably also cause the formation and growth acceleration of rheumatoid nodules.

This paper has been published under Creative Common Attribution-NonCommercial-NoDerivatives 4.0 International (CC BY-NC-ND 4.0) allowing to download articles and share them with others as long as they credit the authors and the publisher, but without permission to change them in any way or use them commercially.
I agree